Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Melbourne, FL

May 13, 2007Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 13, 2007, 2:31 PM EDT for Seminole County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2007, 2:31 PM EDT (18:31 UTC)
Expired
May 13, 2007, 3:30 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2017 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 131831
SVRMLB
FLC117-131930-
/O.NEW.KMLB.SV.W.0027.070513T1831Z-070513T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT SUN MAY 13 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SEMINOLE COUNTY IN FLORIDA.

* UNTIL 330 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTH OF GENEVA...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  LAKE JESSUP AND OVIEDO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2878 8117 2881 8110 2875 8107 2869 8107
      2866 8103 2866 8124 2872 8127 2883 8127

$$
3 follow-up statements
000 
WWUS52 KMLB 131901
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT SUN MAY 13 2007

FLC117-131930-
/O.CON.KMLB.SV.W.0027.000000T0000Z-070513T1930Z/
SEMINOLE FL-
300 PM EDT SUN MAY 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT 
FOR SEMINOLE COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES SOUTHEAST OF GENEVA...MOVING SOUTH AT 10 MPH.

THE STORM WILL AFFECT MAINLY RURAL AREAS SOUTH OF HIGHWAY 46 IN 
EASTERN SEMINOLE COUNTY.

OTHER INTENSE STORMS WERE AROUND THE LAKE MONROE AREA...ON THE 
NORTHERN OUTSKIRTS OF SANFORD. THESE STORMS WILL ALSO HAVE THE 
POTENTIAL TO BECOME SEVERE AS THEY DRIFT SOUTH INTO THE SANFORD 
AREA. 

LAT...LON 2878 8117 2881 8110 2875 8107 2869 8107
      2866 8103 2866 8124 2872 8127 2883 8127

$$
000 
WWUS52 KMLB 131927
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT SUN MAY 13 2007

FLC117-131930-
/O.CON.KMLB.SV.W.0027.000000T0000Z-070513T1930Z/
SEMINOLE FL-
325 PM EDT SUN MAY 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT 
FOR SEMINOLE COUNTY...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW STRONG TO SEVERE STORMS NORTH OF LAKE MARY ALONG INTERSTATE 4
...AND JUST NORTH OF THE SEMINOLE VOLUSIA COUNTY LINE NEAR DEBARY.

STORMS OVER EASTERN SEMINOLE COUNTY HAD WEAKENED CONSIDERABLY.

LAT...LON 2878 8117 2881 8110 2875 8107 2869 8107
      2866 8103 2866 8124 2872 8127 2883 8127

$$
000 
WWUS52 KMLB 131935
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT SUN MAY 13 2007

FLC117-131943-
/O.EXP.KMLB.SV.W.0027.000000T0000Z-070513T1930Z/
SEMINOLE FL-
333 PM EDT SUN MAY 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SEMINOLE COUNTY EXPIRED AT 
330 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STORMS NEAR 
LAKE MARY AND SANFORD WERE NO LONGER CAPABLE OF PRODUCING DAMAGAING 
WIND GUSTS OR LARGE HAIL. HOWEVER...SMALL HAIL...WIND GUSTS OF 
AROUND 40 TO 50 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL 
WILL STILL ACCOMPANY THE STORMS OVER THE NORTHWESTERN PART OF THE 
COUNTY THROUGH 400 PM.


LAT...LON 2878 8117 2881 8110 2875 8107 2869 8107
      2866 8103 2866 8124 2872 8127 2883 8127

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:57 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 13, 12:57 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1257 PM EDT SUN MAY 13 2007

.DISCUSSION...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE...

LATEST VISIBLE SATELLITE LOOP SHOWS BACKDOOR COLD FRONT MOVING
ACROSS SOUTHERN GEORGIA AND INTO NORTHERN FLORIDA.

AS THE ATMOSPHERE OVER EAST CENTRAL FLORIDA BECOMES MORE UNSTABLE
WITH AFTERNOON HEATING AND MOISTURE POOLS AHEAD OF THE FRONT...
SCATTERED LIGHTNING STORMS ARE FORECAST TO DEVELOP MID TO LATE
AFTERNOON OVER THE INTERIOR THEN PUSH SLOWLY BACK TOWARD THE COAST
LATE AFTERNOON INTO THE EARLY EVENING. COLD TEMPERATURES ALOFT WILL
INCREASE LAPSE RATES AND THE POTENTIAL FOR STRONG GUSTY WINDS AND
LARGE HAIL LATE AFTERNOON AND THE EARLY EVENING HOURS. STRONG
CONVECTION EXPECTED TO DECREASE DURING THE EVENING WITH THE LOSS OF
DAY TIME HEATING BUT THE APPROACHING FRONT WILL PROVIDE ANOTHER
FOCUS FOR STORMS TO FORM AHEAD/ALONG.

LATEST GFS RUN HAS BACKDOOR FRONT MOVING DOWN THE PENINSULA
OVERNIGHT SUNDAY AND MONDAY MORNING WITH HIGH PRESSURE OVER THE
MIDDLE ATLANTIC BUILDING DOWN THE SOUTHEAST AND FLORIDA MONDAY
AFTERNOON. MOISTURE RIBBON ASSOCIATED WITH THE FRONT WOULD SUGGEST
KEEPING HIGHER POPS SOUTHERN AREAS MONDAY. MODELS STILL PAINTING A
NORTHEAST WIND SURGE MOVING DOWN THE PENINSULA AND ADJACENT COASTAL
WATERS AHEAD OF THE HIGH.

TUESDAY AND WEDNESDAY...BACKDOOR COOL WASHES OUT IN VCNTY S
PENINSULA BUT MOISTURE REMAINS HIGH ENOUGH TO BRING CHANCES OF
SHOWERS AND THUNDERSTORMS WITH AFTERNOON HEATING ALONG SEA BREEZES.
GENERALLY 20 PCT IN NORTHERN PORTION TO AROUND 40 PCT SOUTH NEAR
LAKE OKEECHOBEE. SHOWERS/DEBRIS CLOUDS MAY LINGER INTO EVENING
ESPECIALLY SOUTH.

THURSDAY AND FRIDAY...ANOTHER COOL FRONT MOVES ACROSS CENTRAL
FLORIDA THURSDAY AND FRIDAY. MOISTURE IS NOT ABUNDANT BUT AFTERNOON
HEATING AND SEA BREEZE CONVERGENCE SHOULD KEEP SCATTERED RW TRW
GOING FOR TWO MORE AFTERNOONS WITH BEST CHANCES BETWEEN LAKE
OKEECHOBEE AND VERO BEACH.

SATURDAY AND SUNDAY...HIGH PRESSURE BEHIND FRONT USHERS IN DRIER AIR
AND LIMITS CHANCES OF ISOLATED RW/TRW TO SOUTHERN PORTION OF
FORECAST AREA.

&&

.AVIATION...MVFR VISIBILITIES/CEILINGS...STRONG WIND GUSTS AND HAIL
THIS AFTERNOON AND EVENING OR UNTIL STORMS DIE DOWN. APPROACHING
FRONT FROM THE NORTH WILL INCREASE STORM/SHOWERS REST OF THE NIGHT
AND INTO THE MORNING. EXPECT GUSTY WINDS ALONG THE COAST AS A WIND
SURGE WORKS ITS WAY DOWN THE PENINSULA OVERNIGHT AND MONDAY.

&&

.MARINE...AREA BUOYS RECORDING SEAS 3 FEET OR LESS AND NORTHWEST
WINDS 5 TO 10 KNOTS THIS EVENING. WINDS AND SEAS EXPECTED TO
INCREASE LATE NIGHT AND MONDAY NORTH TO SOUTH AS A WIND SURGE WORKS
ITS WAY DOWN THE COAST. STRONG PRESSURE GRADIENT BETWEEN HIGH BEHIND
BACK DOOR FRONT AND DEPARTING OCEANIC LOW WILL BUILD 6 TO 8 FT SEAS
AND KEEP WINDS UP THROUGH MUCH OF TUESDAY. SMALL CRAFT
CONDITIONS POSSIBLY CONTINUE INTO WEDNESDAY FOR THE 20 TO 60 MILE
OFFSHORE SEGMENT AS SEAS WILL BE SLOW TO COME DOWN. SEAS SHOULD
DIMINISH MARKEDLY DURING THE DAY THURSDAY. SEAS MAY BE BUILDING BACK
SIGNIFICANTLY FOR NEXT WEEKEND IF ANOTHER STRONG HIGH PRESSURE RIDGE
BUILDS IN BEHIND THE NEXT FRONTAL PASSAGE ON FRIDAY AND A LOW
DEVELOPS OVER THE ATLANTIC EAST OF FLORIDA. MUCH UNCERTAINTY AT THIS
LONG RANGE.

&&

.FIRE WEATHER...ONSHORE WINDS FROM MON-THU WILL REDUCE WEATHER
RELATED FIRE CONCERNS. MIN RHS SHOULD REMAIN IN 40S AND 50S
THROUGH FRIDAY. A FEW AREA MAY RECEIVE HEAVY RAIN DURING THE WEEK
BUT OVERALL IS DOES  NOT APPEAR THAT WIDESPREAD RAIN IS LIKELY.
LIGHTNING STRIKES MAY INITIATE NEW FIRES.
&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  78  67  81 /  40  30  20  20
MCO  67  83  67  85 /  40  30  20  30
MLB  71  82  71  81 /  40  40  30  30
VRB  71  83  71  82 /  40  40  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 PM EDT TUESDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
     WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 PM EDT TUESDAY FOR
     COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
     WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM...WIMMER
LONG TERM....HAGEMEYER
AVIATION...WIMMER
Hazardous weather outlook, May 13, 11:13 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1113 AM EDT SUN MAY 13 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
140300-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1113 AM EDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A MOIST UNSTABLE AIR MASS COMBINED WITH BOUNDARY INTERACTIONS AND
COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE WILL PRODUCE
SCATTERED LIGHTNING STORMS CONTAINING STRONG GUSTY WINDS AND
LARGE HAIL. WEAK STEERING FLOW WILL KEEP STORMS FROM MOVING
QUICKLY RESULTING IN LOCALLY HEAVY RAIN. STORMS WILL LINGER THIS
EVENING WHILE DECREASING IN COVERAGE AFTER SUNSET.

...RIP CURRENT IMPACT...
LONG PERIOD SWELLS WILL PRODUCE A RISK OF RIP CURRENTS THIS AFTERNOON.

...MARINE THUNDERSTORM GUST IMPACT...
LATE AFTERNOON STORMS MOVING OFF THE MAINLAND AND INTO THE COASTAL
WATERS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND LOCALLY
ROUGH SEAS. BOATERS SHOULD KEEP A WEATHER EYE TO THE SKY AND BE
PREPARED TO MOVE TO A PLACE OF SAFETY SHOULD STORMS THREATEN.

...FIRE WEATHER IMPACT...
DRY VEGETATION AND MODERATELY LOW RELATIVE HUMIDITY ALONG WITH THE
RISK OF LIGHTNING STORMS THIS AFTERNOON WILL POSE A FIRE WEATHER
CONCERN. LIGHTNING WILL BE CAPABLE OF IGNITING NEW FIRES...
ESPECIALLY AWAY FROM LOCATIONS THAT DO NOT RECEIVE RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

In the hours before

Special weather statement, May 13, 1:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
146 PM EDT SUN MAY 13 2007

FLZ041-044>047-053-054-058-059-064-141-144-147-131830-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-INLAND VOLUSIA
COUNTY-MARTIN-NORTHERN BREVARD COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD
COUNTY-SOUTHERN LAKE COUNTY-ST. LUCIE-
146 PM EDT SUN MAY 13 2007

...THUNDERSTORMS EXPECTED TO DEVELOP RAPIDLY ALONG THE EAST COAST
SEA BREEZE...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT ISOLATED THUNDERSTORMS WERE BEGINNING TO DEVELOP ALONG THE EAST
COAST SEA BREEZE FROM WEST OF DAYTONA BEACH TO WEST OF VERO BEACH TO
NEAR JUPITER INLET. THE STRONGEST STORMS WERE ALONG THE COAST IN
MARTIN COUNTY WHERE HAIL TO ONE INCH WAS REPORTED EARLIER SOUTH OF
HOBE SOUND. AS THE AFTERNOON PROGRESSES STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE SEA BREEZE IN THE
WARM UNSTABLE AIRMASS. OTHER STRONG STORMS ARE EXPECTED TO DEVELOP
ALONG A FRONTAL BOUNDARY MOVING IN FROM NORTH CENTRAL FLORIDA.

THE MOST LIKELY THREAT WILL BE FREQUENT LIGHTNING STRIKES AND LARGE
HAIL. WIND GUSTS TO 50 OR 60 MPH AND LOCALLY HEAVY RAIN ARE ALSO
POSSIBLE. HEAD INDOORS AT THE FIRST SIGN OF AN APPROACHING
THUNDERSTORM LATER THIS AFTERNOON.
Local storm report, May 13, 2:00 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT SUN MAY 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             2 S HOBE SOUND          27.03N 80.13W
05/13/2007  E1.00 INCH       MARTIN             FL   TRAINED SPOTTER

            RANGER STATION AT JOHNATHAN STATE PARK REPORTED 1 INCH
            HAIL FOR 10 MINUTES DROPPING OFF TO PEA SIZE

&&

FXD
Local storm report, May 13, 2:09 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
209 PM EDT SUN MAY 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             2 SE HOBE SOUND         27.04N 80.11W
05/13/2007  E1.00 INCH       MARTIN             FL   PUBLIC

            JUPITER ISLAND PUBLIC SVC REPORTED 5 TO 10 MINUTES OF
            QUARTER SIZE HAIL

&&

FXD

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:29 PM EDTSpecial Marine WarningMLB72 min
May 13, 1:37 PM EDTSevere Thunderstorm WarningMLBMartin53 min
May 13, 3:19 PM EDTSevere Thunderstorm WarningMLBVolusia28 min
May 13, 3:49 PM EDTSevere Thunderstorm WarningMLBLake56 min
May 13, 4:55 PM EDTSevere Thunderstorm WarningMLBLake49 min
May 13, 5:25 PM EDTSevere Thunderstorm WarningMLBOsceola36 min
May 13, 6:38 PM EDTSevere Thunderstorm WarningMLBMartin37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.